Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1981, Volume 49, Issue 2

Myopic Economic Agents<359:MEA>2.0.CO;2-A
p. 359-368

Donald J. Brown, Lucinda M. Lewis

This paper presents a model of myopic tastes, both in the context of intertemporal decision making and choice under uncertainty. Infinite dimensional consumption plans arise naturally in both contexts, either involving a denumerable number of periods or a countable number of states of the world. The essential feature of our model is that myopic behavior is formalized by defining topologies, on the space of consumption plans, which "discount" the future or improbable events.

Log In To View Full Content